Alert archive / Nebraska / River Flood Warnings in 2021
River Flood Warning 12, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Aug 7, 2021, 11:10 PM CDT for Saunders County, Nebraska. It took effect at Aug 8, 2021, 10:06 AM CDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 11:10 PM CDT (04:10 UTC)
- In effect from
- Aug 8, 2021, 10:06 AM CDT
- Expired
- Aug 8, 2021, 12:28 PM CDT
- In force
- 2 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Saunders County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wahoo Creek at Ithaca (ITHN1). The gauge peaked at 18.65 ft at Aug 8, 2021, 2:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 20.5 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
397
WGUS43 KOAX 080410
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
1110 PM CDT Sat Aug 7 2021
...The National Weather Service in Omaha/Valley NE has issued a
Flood Warning for the following rivers in Nebraska...
Wahoo Creek At Ithaca affecting Saunders County.
For the Wahoo Creek...including Wahoo, Ithaca...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued Sunday afternoon at 215 PM CDT.
&&
NEC155-081915-
/O.NEW.KOAX.FL.W.0012.210808T1526Z-210809T1618Z/
/ITHN1.2.ER.210808T1526Z.210808T1800Z.210808T2217Z.NO/
1110 PM CDT Sat Aug 7 2021
The National Weather Service in Omaha/Valley has issued a
* Flood Warning for
the Wahoo Creek At Ithaca.
* From Sunday morning to late Monday morning.
* At 9:15 PM CDT Saturday the stage was 4.9 feet...or 14.1 feet
below flood stage.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Sunday morning to a crest of 21.0 feet Sunday afternoon. It will
then fall below flood stage Sunday night.
* Impact...At 21.0 feet, Homes near the gage site may be threatened
with the flood waters.
* Flood History...This crest compares to a previous crest of 21.0
feet on 06/17/1957.
&&
LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
4114 9647 4113 9646 4111 9644 4110 9644
4109 9646 4109 9647 4111 9649 4112 9650
4113 9652 4114 9653 4114 9655 4116 9656
4117 9658
$$
Dergan3 follow-up statements
266
WGUS83 KOAX 081121
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
621 AM CDT Sun Aug 8 2021
...The Flood Warning continues for the following rivers in
Nebraska...
Wahoo Creek At Ithaca affecting Saunders County.
For the Wahoo Creek...including Wahoo, Ithaca...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued Monday morning at 1130 AM CDT.
&&
NEC155-090230-
/O.EXT.KOAX.FL.W.0012.210808T1526Z-210809T1617Z/
/ITHN1.2.ER.210808T1526Z.210808T1800Z.210808T2217Z.NO/
621 AM CDT Sun Aug 8 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Wahoo Creek At Ithaca.
* From this morning to late tomorrow morning.
* At 5:15 AM CDT Sunday the stage was 15.1 feet...or 3.9 feet below
flood stage.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 21.0 feet this afternoon. It will then
fall below flood stage late this afternoon.
* Impact...At 21.0 feet, homes near the gage site may be threatened
with the flood waters.
* Flood History...This crest compares to a previous crest of 21.0
feet on 06/17/1957.
&&
LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
4114 9647 4113 9646 4111 9644 4110 9644
4109 9646 4109 9647 4111 9649 4112 9650
4113 9652 4114 9653 4114 9655 4116 9656
4117 9658
$$
Nicolaisen158
WGUS83 KOAX 081421
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
921 AM CDT Sun Aug 8 2021
...The Flood Warning is extended for the following rivers in
Nebraska...
Wahoo Creek At Ithaca affecting Saunders County.
For the Wahoo Creek...including Ithaca...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at water.weather.gov.
The next statement will be issued late tonight at 1230 AM CDT.
&&
NEC155-090530-
/O.EXT.KOAX.FL.W.0012.210808T1506Z-210809T1617Z/
/ITHN1.2.ER.210808T1506Z.210808T1800Z.210808T2217Z.NO/
921 AM CDT Sun Aug 8 2021
...The Flood Warning is now in effect until late tomorrow morning...
The Flood Warning continues for
the Wahoo Creek At Ithaca.
* Until late tomorrow morning.
* At 8:15 AM CDT Sunday the stage was 17.7 feet...or 1.3 feet below
flood stage.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 21.0 feet this afternoon. It will then
fall below flood stage late this afternoon.
* Impact...At 21.0 feet, Homes near the gage site may be threatened
with the flood waters.
* Flood History...This crest compares to a previous crest of 21.0
feet on 06/17/1957.
&&
LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
4114 9647 4113 9646 4111 9644 4110 9644
4109 9646 4109 9647 4111 9649 4112 9650
4113 9652 4114 9653 4114 9655 4116 9656
4117 9658
$$
Petersen869
WGUS83 KOAX 081728
FLSOAX
Flood Statement
National Weather Service Omaha/Valley NE
1228 PM CDT Sun Aug 8 2021
...The Flood Warning is cancelled for the following rivers in
Nebraska...
Wahoo Creek At Ithaca affecting Saunders County.
NEC155-081830-
/O.CAN.KOAX.FL.W.0012.000000T0000Z-210808T1728Z/
/ITHN1.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1228 PM CDT Sun Aug 8 2021
...The Flood Warning for the Wahoo Creek At Ithaca has been
cancelled...
The Flood Warning is cancelled for
the Wahoo Creek At Ithaca.
* At 11:15 AM CDT Sunday the stage was 18.5 feet...or 0.5 feet below
flood stage.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to rise to a crest of 18.8 feet
this afternoon.
&&
LAT...LON 4118 9659 4119 9658 4119 9656 4115 9650
4114 9647 4113 9646 4111 9644 4110 9644
4109 9646 4109 9647 4111 9649 4112 9650
4113 9652 4114 9653 4114 9655 4116 9656
4117 9658
$$
PetersenWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 7, 10:59 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 10:59 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1059 PM CDT Sat Aug 7 2021 ...Updated Discussion... .UPDATE... Issued at 1056 PM CDT Sat Aug 7 2021 Severe threat continues with line of storms extending from near Harlan Iowa into southeast Nebraska near Pawnee City. Areas to the west have been removed from Severe Thunderstorm Watch 414. Overall trend has been downward as far as storm intensity goes, but gusts over 50 mph remain possible as the line moves through southeast Nebraska and southwest Iowa. && .DISCUSSION... Issued at 243 PM CDT Sat Aug 7 2021 A complex severe weather scenario has been unfolding this morning, largely due to the plentiful cloud cover and the convection that occurred earlier this morning. As we go further into the afternoon, ML CAPE values are expected to increase to around 3500 J/kg, with effective bulk shear values ranging from 20 to 30 kts by the time convection gets to eastern Nebraska and southwestern Iowa. Visible satellite shows developing cumulus in south-central Nebraska into Kansas, and this area will serve as the starting point for convection this evening. These storms are expected to begin after 5 PM in a discrete mode with hail being the primary threat. Veering low-level wind profiles, and enhanced 0-3 km shear suggest that there is also a limited tornado threat associated with the initial cells in that same area. These cells are then expected to evolve into a larger complex that is expected to begin pushing ENE into eastern Nebraska after 7 PM. As this larger complex forms, the main threat evolves into damaging winds as the storm complex becomes cold-pool dominant. These storms are expected to move eastward towards the Omaha and Lincoln metro areas, with the best timing for each being 10 and 11 PM respectively. These storms will continue east and gradually fizzle out into the middle of the night in central and eastern Iowa. A few light rain showers and rumbles of thunder could last until sunrise Sunday as the back end of the mid-level wave advects through the area. Tomorrow morning, those spotty showers are expected to give way to dry weather and southwesterly winds look to settle in. A return to mostly sunny skies will aid in the return of some warm temperatures, with highs in the upper 80's to low 90's are expected along with heat indices approaching 100 degrees. Monday is expected to hold even warmer temperatures, with areas near the South Dakota border reaching over 100 degrees. Heat indices of 100 to 110 are currently slated for that day, and could necessitate a Heat Advisory if the forecast remains on track. Tuesday a mid- level shortwave trough is expected to pass through the northern CONUS and may be the next chance at severe weather for the area, as it drags a cold front eastward. How far south this frontal zone extends is still in flux, and the location will likely dictate what kind of hazards we expect. Wednesday into the weekend, highs in the 90's on Wed/Thu will give way to cooler weather Fri/Sat as the mid-level flow transitions to northwesterly flow. Several shortwave impulses are depicted by the global deterministic models, and may drive low-end shower and storm chances in the extended forecast. While nothing looks like a soaker, some kind of rainfall will be greatly appreciated. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 615 PM CDT Sat Aug 7 2021 Mostly VFR conditions are expected however through 07z there is a good chance of variable conditions in and around thunderstorms with gusty strong winds. Intermittent MVFR cigs are possible through 07z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Dergan DISCUSSION...Petersen AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Sat Aug 7 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There is a slight risk of severe thunderstorms this afternoon and continuing overnight. Large hail is the primary hazard with the initial storm development this afternoon, with damaging winds the more likely severe hazard during the evening and overnight. Storms are forecast to develop in central Nebraska early this evening where instability and shear are maximized along an approaching cold front. These storms are expected to congeal into a larger cluster, then sweep east across eastern Nebraska and western Iowa through the late evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a marginal risk of severe thunderstorms Sunday afternoon in parts of far southeast Nebraska and southwest Iowa. Severe thunderstorms are also possible Monday night and Tuesday as a cold front moves into the Plains. Otherwise hot and muggy weather will return to the region this Sunday and Monday. Heat index values are currently expected to reach or exceed 105 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 10:16 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1016 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM FLASH FLOOD 2 NNW COUNCIL BLUFFS 41.27N 95.88W
08/07/2021 POTTAWATTAMIE IA TRAINED SPOTTER
2-4 FEET OF WATER OVER ROADS.
&&
DEWALDLocal storm report, Aug 7, 10:17 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1017 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FLASH FLOOD 2 WNW OFFUTT AFB 41.13N 95.95W
08/07/2021 SARPY NE PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
DEWALDLocal storm report, Aug 7, 10:58 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1058 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND GST HARLAN 41.65N 95.33W
08/07/2021 E55 MPH SHELBY IA EMERGENCY MNGR
1054 PM FLASH FLOOD 2 ESE OMAHA 41.25N 95.99W
08/07/2021 DOUGLAS NE BROADCAST MEDIA
CAR STRANDED AT SADDLE CREEK AND
LEAVENWORTH. WATER DEPTH TO THE TOP OF THE
TIRES.
1052 PM HEAVY RAIN 3 WNW DAVID CITY 41.28N 97.18W
08/07/2021 E5.10 INCH BUTLER NE PUBLIC
MEASURED RAINFALL.
1050 PM FLASH FLOOD 4 E OMAHA 41.25N 95.93W
08/07/2021 DOUGLAS NE PUBLIC
MAJOR FLASH FLOODING. WATER FLOWING FAST AT
A DEPTH OF 2-3 FEET.
1042 PM FLASH FLOOD 2 E OMAHA 41.26N 95.98W
08/07/2021 DOUGLAS NE PUBLIC
SADDLE CREEK ROAD IS FLOODED AND CLOSED.
1038 PM FLASH FLOOD 4 E OMAHA 41.25N 95.93W
08/07/2021 DOUGLAS NE PUBLIC
PEOPLE STRANDED IN AN ELEVATOR IN A PARKING
GARAGE DUE TO FLOODING. SIGNIFICANT FLOODING
OCCURRING THE DOWNTOWN OMAHA AREA.
1019 PM FLASH FLOOD 4 E OMAHA 41.25N 95.93W
08/07/2021 DOUGLAS NE PUBLIC
CARS ARE FLOATING NEAR 11TH AND LEAVENWORTH
IN DOWNTOWN OMAHA.
1014 PM FLASH FLOOD 1 NW COUNCIL BLUFFS 41.26N 95.87W
08/07/2021 POTTAWATTAMIE IA EMERGENCY MNGR
SEVERAL FLOODED ROADS IN THE CITY. A COUPLE
OF CARS HAVE BEEN STRANDED.
1014 PM FLASH FLOOD 2 NNW COUNCIL BLUFFS 41.27N 95.88W
08/07/2021 POTTAWATTAMIE IA TRAINED SPOTTER
2-4 FEET OF WATER OVER ROADS.
&&Local storm report, Aug 7, 11:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1102 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD 4 E OMAHA 41.26N 95.93W
08/07/2021 DOUGLAS NE BROADCAST MEDIA
MANHOLE COVERS BLOWN OFF AND SOME STREET
DAMAGE.
&&
DEWALDLocal storm report, Aug 7, 11:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD 1 E COUNCIL BLUFFS 41.24N 95.84W
08/07/2021 POTTAWATTAMIE IA PUBLIC
CAR STRANDED.
&&
DEWALDLocal storm report, Aug 7, 11:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM FLASH FLOOD 3 E OMAHA 41.26N 95.95W
08/07/2021 DOUGLAS NE DEPT OF HIGHWAYS
I480 AT EXIT 2B CLOSED DUE TO FLOODING.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:23 PM CDT | Special Weather Statement | OAX | Platte | 52 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Aug 7, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 49 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 50 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 22 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 31 min |
| Aug 7, 8:33 PM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Lancaster, Platte, Saunders, Seward | 4 hr |
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 49 min |
| Aug 7, 8:50 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Saunders | 3 hr |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 40 min |
| Aug 7, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 35 min |
| Aug 7, 9:05 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Douglas, Sarpy, Saunders | 4 hr |
| Aug 7, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Washington | 51 min |
| Aug 7, 9:35 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 22 min |
| Aug 7, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 41 min |
| Aug 7, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 17 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Aug 7, 10:25 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe, Sarpy, Saunders, Seward | 2 hr |
| Aug 7, 10:30 PM CDT | Flash Flood Warning | OAX | Douglas | 89 min |
| Aug 7, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 52 min |
| Aug 8, 12:41 AM CDT | Areal Flood Warning | OAX | Butler, Cass, Colfax, Douglas, Lancaster, Otoe and 4 more | 12 hr |
| Aug 8, 2:37 PM CDT | Heat Advisory | OAX | Butler, Cass, Colfax, Dodge, Douglas, Gage and 13 more | 54 hr |
Nearby
River Flood Warnings in Nebraska, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.